Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 3, NWS Amarillo, TX

March 4, 201311 counties in Texas

NWS Amarillo, TX issued this wind advisory at Mar 4, 2013, 9:46 PM CST for 11 counties in Texas. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 9:46 PM CST (03:46 UTC)
Expired
Mar 5, 2013, 2:00 AM CST
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Donley County, TX, Gray County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 24 km from the middle of the area, began a volume at 03:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.8 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 145 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2580 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
145 m²/s²
0-3 km storm-relative helicity
306 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

522 
WWUS74 KAMA 050346
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
946 PM CST MON MAR 4 2013


TXZ016-050800-
/O.NEW.KAMA.HW.W.0003.130305T0346Z-130305T0800Z/
DEAF SMITH-
INCLUDING THE CITY OF...HEREFORD
946 PM CST MON MAR 4 2013

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. 

* EVENT...HIGH WINDS OF 35 TO 40 MPH WITH GUSTS TO 60 MPH WILL BE
  POSSIBLE IN THE SOUTHWESTERN TEXAS PANHANDLE.

* TIMING...STRONG WINDS COULD CONTINUE THROUGH 2 AM CST TUESDAY
  MORNING.

* IMPACTS...MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ON
  INTERSTATE 40 AND OTHER EAST WEST ROADS...SHOULD EXERCISE CAUTION
  FOR THE STRONG WINDS THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ001-006-011>015-017>020-050800-
/O.NEW.KAMA.WI.Y.0003.130305T0346Z-130305T0800Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
CANYON...CLAUDE...CLARENDON...WELLINGTON
946 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT UNTIL 2 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CST TUESDAY. 

* EVENT...HIGH WINDS OF 30 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE
  POSSIBLE IN THE WESTERN AND SOUTHERN TEXAS PANHANDLE.

* TIMING...STRONG WINDS COULD CONTINUE THROUGH 2 AM CST TUESDAY
  MORNING.

* IMPACTS...MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES ON
  INTERSTATE 40 AND OTHER EAST WEST ROADS...SHOULD EXERCISE CAUTION
  FOR THE STRONG WINDS THROUGH EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

JOHNSON
1 follow-up statement
848 
WWUS74 KAMA 050812
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
212 AM CST TUE MAR 5 2013

TXZ016-050915-
/O.EXP.KAMA.HW.W.0003.000000T0000Z-130305T0800Z/
DEAF SMITH-
INCLUDING THE CITY OF...HEREFORD
212 AM CST TUE MAR 5 2013

...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE SOUTHWEST TEXAS PANHANDLE.

$$

TXZ001-006-011>015-017>020-050915-
/O.EXP.KAMA.WI.Y.0003.000000T0000Z-130305T0800Z/
DALLAM-HARTLEY-OLDHAM-POTTER-CARSON-GRAY-WHEELER-RANDALL-
ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
CANYON...CLAUDE...CLARENDON...WELLINGTON
212 AM CST TUE MAR 5 2013

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE DIMINISHED ACROSS THE WESTERN AND SOUTHERN SECTIONS OF THE
TEXAS PANHANDLE.

$$

JC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 5:59 PM CST, 3 hours 47 minutes earlier.

Area forecast discussion, Mar 4, 5:59 PM CST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
559 PM CST MON MAR 4 2013

.AVIATION...DISCUSSION FOR 00Z TAFS

A BRIEF BOUT WITH MVFR CIGS AND A BIT OF LIGHT PRECIPITATION TONIGHT
WILL BE THE ONLY BLIP IN AN OTHERWISE VFR PERIOD. THE BEST CHANCES
FOR LIGHT PRECIP WILL BE AT KDHT AND KGUY BETWEEN ROUGHLY
04-08Z...WITH JUST A VCSH POSSIBLE AS FAR SOUTH AS KAMA. THE SHOWERS
COULD BE RAIN AND SNOW AND KEPT WITH PREVIOUS MENTION OF -SHRASN AT
THE 2 NORTHERN SITES. THE BEST CHANCE FOR MVFR CIGS WILL BE DURING
THIS TIME OF LIGHT PRECIP.

WINDS WILL BE GUSTY INITIALLY...DYING OFF AFTER 08Z. THERE COULD BE A
ROGUE GUST OR 2 MID MORNING TUE...BUT ONLY TO 18-20KTS SO DID NOT
INCLUDE IN TAFS ATTM. WINDS SHOULD REALLY LIGHTEN UP TOWARD THE END
OF THE PERIOD.

SIMPSON
&&

.PREV DISCUSSION... /ISSUED 300 PM CST MON MAR 4 2013/

DISCUSSION...
BACKDOOR COLD FRONT FINALLY PUSHING THROUGH THE WESTERN AND SOUTH
CENTRAL TEXAS PANHANDLE THIS AFTERNOON AND SHOULD MOVE COMPLETELY OUT
OF THE FORECAST AREA BY 00Z TUESDAY. A REINFORCING SURGE OF COOLER OR
COLDER AIR ARRIVES THIS EVENING AS SURFACE HIGH PRESSURE BUILDS SOUTH
AND EAST INTO THE PANHANDLES TONIGHT. NORTHERLY WINDS ARE EXPECTED TO
BECOME BREEZY TO WINDY EARLY TONIGHT...BUT SHOULD BEGIN TO DIMINISH
LATER TONIGHT AS THE SURFACE HIGH SETTLES DOWN INTO THE AREA. THE
SURFACE RIDGE WILL MOVE EAST OUT OF THE PANHANDLES BY TUESDAY EVENING
AND TUESDAY NIGHT IN RESPONSE TO DEVELOPING SURFACE LOW PRESSURE
ALONG THE LEE OF THE ROCKIES. WINDS WILL BECOME SOUTHERLY TO
SOUTHWESTERLY BY WEDNESDAY AND THURSDAY AND WILL INCREASE INTO THE
BREEZY TO WINDY CRITERIA AS THE SURFACE TROUGH DEEPENS. AN UPPER
RIDGE ALSO BUILDS IN OVER THE PANHANDLES BY THE MIDDLE OF THE WEEK
AND THEN SHIFTS EASTWARD BY FRIDAY AS A CLOSED UPPER LOW DIGS JUST
OFF THE COAST OF SOUTHERN CALIFORNIA AND THEN TRACKS EASTWARD INTO
THE SOUTHWESTERN STATES BY SATURDAY. A SURFACE LOW OVER SOUTHEASTERN
COLORADO AND POSSIBLE PSUEDO-DRYLINE INTO THE EASTERN PLAINS OF NEW
MEXICO SATURDAY COULD SET THE STAGE FOR CONVECTIVE DEVELOPMENT
BEGINNING AS EARLY AS FRIDAY NIGHT...BUT BETTER CHANCES BY SATURDAY
AFTERNOON AS THE MAIN SHORTWAVE APPROACHES FROM THE WEST AND
INSTABILITY INCREASES. SOME STRONG TO POSSIBLY SEVERE THUNDERSTORMS
LIKELY SATURDAY AFTERNOON AND EVENING ACROSS MOST OF THE PANHANDLES.
COLD FRONT TO PUSH INTO THE FORECAST AREA SUNDAY WITH MOST OF THE
SOUTHERN PANHANDLES REMAINING IN THE WARM SECTOR AND THE NORTHERN
PANHANDLES IN THE COLD SECTOR LATE IN THE WEEKEND. SOME WINTRY
PRECIPITATION POSSIBLE LATE SATURDAY NIGHT INTO SUNDAY
NIGHT...HOWEVER CONFIDENCE LOW AT THIS TIME. THE PRECIPITATION ACROSS
MOST OF THE FORECAST AREA EXPECTED TO REMAIN LIQUID. KEPT CONSISTENCY
OF PREVIOUS FORECAST AND GRIDS DURING THE DAYS 4 TO 7 PERIODS AND
MADE LITTLE...IF ANY...CHANGES.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
TUESDAY IN THE WAKE OF A COLD FRONT WITH COOLER CONDITIONS AND HIGHER
RELATIVE HUMIDITIES EXPECTED. WINDS WILL BECOME SOUTHERLY TO
SOUTHWESTERLY WEDNESDAY AND THURSDAY IN RESPONSE TO DEVELOPING
SURFACE LOW PRESSURE ALONG THE LEE OF THE ROCKIES. THE SURFACE
PRESSURE GRADIENT WILL TIGHTEN AS THE SURFACE TROUGH DEEPENS ALLOWING
FOR THE WINDS TO INCREASE TO AROUND 15 TO 25 MPH WITH HIGHER GUSTS
AND MINIMUM AFTERNOON RELATIVE HUMIDITIES FALL TO AROUND 15 TO 20
PERCENT BOTH DAYS. POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER
CONDITIONS MAY DEVELOP BOTH WEDNESDAY AND AGAIN THURSDAY. NO ELEVATED
OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY THROUGH THE
UPCOMING WEEKEND.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

09/16
Hazardous weather outlook, Mar 4, 2:38 PM CST, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CST MON MAR 4 2013

OKZ001>003-TXZ001>020-051200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
238 PM CST MON MAR 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT AS BREEZY TO WINDY
NORTHERLY WINDS BEHIND A COLD FRONT AT SPEEDS OF 20 TO 30 MPH WITH
GUSTS TO AROUND 45 MPH.

A QUICK SHOT OF LIGHT SNOW WILL BE POSSIBLE OVER MUCH OF THE
PANHANDLES THIS EVENING...BEFORE TAPERING OFF AFTER MIDNIGHT. THE
OKLAHOMA PANHANDLE AND NORTHWEST TEXAS PANHANDLE WILL SEE THE BETTER
SNOW CHANCES. ACCUMULATIONS ARE EXPECTED TO REMAIN NEAR OR BELOW ONE
INCH...BUT GUSTY WINDS THIS EVENING MAY LEAD TO REDUCED VISIBILITIES
IN THE FALLING SNOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SOUTHERLY TO SOUTHWESTERLY WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS
ALONG WITH MINIMUM AFTERNOON RELATIVE HUMIDITIES OF 15 TO 20 PERCENT
WEDNESDAY AND THURSDAY MAY LEAD TO POSSIBLE ELEVATED OR NEAR CRITICAL
FIRE WEATHER CONDITIONS ACROSS MUCH OF THE PANHANDLES.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FRIDAY NIGHT
THROUGH SATURDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT
THIS TIME...BUT A FEW STRONG TO POSSIBLY SEVERE STORMS COULD DEVELOP
PARTICULARLY SATURDAY AFTERNOON AND EVENING. THE RAIN COULD
TRANSITION TO SNOW SATURDAY NIGHT AND SUNDAY ESPECIALLY ACROSS THE
NORTHWEST PANHANDLES. ANY SNOWFALL APPEARS TO BE LIGHT AT THIS
TIME...WITH CURRENT INDICATIONS SUGGESTING RAIN WILL BE THE
PREDOMINANT PRECIPITATION TYPE WITH THIS STORM SYSTEM.
HOWEVER...CONSIDERABLE UNCERTAINTY STILL EXISTS WITH THE EVENTUAL
STORM TRACK AND RESULTANT PRECIPITATION TYPES AND AMOUNTS...SO
CONTINUE TO MONITOR THE FORECAST OVER THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

AREA FIRE MANAGERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE ALERT
FOR POSSIBLE ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS
WEDNESDAY AND THURSDAY.

SCHNEIDER

In the hours before

Special weather statement, Mar 4, 8:14 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
814 PM CST MON MAR 4 2013

OKZ001>003-TXZ001>020-050400-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...DALHART...STRATFORD...SPEARMAN...GRUVER...PERRYTON...
BOOKER...HIGGINS...FOLLETT...HARTLEY...CHANNING...DUMAS...
BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
814 PM CST MON MAR 4 2013

...STRONG WINDS IMPACTING THE PANHANDLES THIS EVENING...

A BRIEF PERIOD OF VERY WINDY CONDITIONS WILL BE POSSIBLE THROUGH 10
PM IN THE PANHANDLES. LOCATIONS IN THE OKLAHOMA AND NORTHERN TEXAS
PANHANDLE HAVE ALREADY SEEN NORTHEAST WINDS GUSTING TO ALMOST 50
MPH. GUSTS TO 50 MPH WILL CONTINUE TO BE POSSIBLE AS THIS POCKET OF
STRONG WINDS MOVES SOUTH THROUGH THE SOUTHERN TEXAS PANHANDLE...
INCLUDING AMARILLO...OVER THE NEXT FEW HOURS.

HIGH PROFILE VEHICLES SUCH AS EIGHTEEN WHEEL TRUCKS WILL BE MOST
SUSCEPTIBLE TO THESE STRONG WINDS.

SIMPSON

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 9:46 PM CSTHigh Wind WarningAMADeaf Smith4 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.